Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jan 6, 1995, 11:28 PM EST for Robeson County, North Carolina. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Jan 6, 1995, 11:28 PM EST (04:28 UTC)
- Expired
- Jan 7, 1995, 12:09 AM EST
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 955 m²/s²
- 0-3 km storm-relative helicity
- 1236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 070430 RRA SVRILM NCC155-070530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1128 PM EST FRI JAN 6 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...ROBESON COUNTY AT 1128 PM EST A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF BENNETTSVILLE IN MARLBORO COUNTY...30 MILES NORTH OF FLORENCE. MOVEMENT WAS NORTHEAST AT 50 MILES AN HOUR. THIS STORM WILL MOVE THROUGH PEMBROKE AROUND MIDNIGHT. ALTHOUGH NO TORNADOES HAVE BEEN DETECTED WITH THIS STORM...A TORNADO WATCH REMAINS IN EFFECT. TORNADOES CAN DEVELOP WITHOUT WARNING FROM A SEVERE THUNDERSTORM. IRELAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 6, 2:07 PM EST, 9 hours 21 minutes earlier.
Area forecast discussion, Jan 6, 2:07 PM EST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT, NC
207 PM EST FRI JAN 6 1995
VERY IMPRESSIVE DYNAMICAL SYSTEM POISED TO AFFECT ESTRN NC TONIGHT AND
SAT. MAIN PROBLEMS IN OUR NECK OF THE WOODS WILL BE GALES AND HIGH SURF
ON THE COASTAL WATERS AND THE STRONG POTENTIAL FOR SEVERE WEATHER.
EXAMINATION OF 12Z GRIDDED DATA REVEALS THAT CONDITIONS WILL BECOME
FAVORABLE FOR SVR WX LATE TONIGHT AND ERLY SAT. ESTRN NC WILL COME UNDER
THE INFLUENCE OF RIGHT ENTRANCE REGION OF 300 MB JET. THIS WILL ACT WITH
VRY STRNG LOW LVL FORCING (850 MB JET 60 KT) TO PRODUCE STRNG LIFT OVR
THE AREA. ALTHOUGH NGM L.I. MAY BE OVERDONE...WITH THIS MUCH ENERGY ARND
IT DOESN/T TAKE MUCH TO GET THINGS COOKING. THE FAST MOVENMNT OF THE
CONVECTION WILL HELP MIX DOWN STRNG WNDS TO THE SFC WITH THE POTENTIAL
OF DAMAGING WIND GUSTS. SPEED AND DIR SHEAR MAY BE STRONG ENUF FOR ISOLD
TORNADOES.
BEST CHANCE FOR RAIN WILL BE AFTER MIDNIGHT...ALTHOUGH WOULD NOT BE
SURPRISED IF PCPN STARTED COMING OFFF THE WATER WHERE COASTAL
FRONTOGENESIS IS OCCURRRING. WITH STRNG WAA ADVECTION TEMPS WILL NOT
FALL MUCH FROM CURRENT VALUES AND MAY EVEN RISE TOWARDS MORNING.
FOR THE MARINE FORECAST...GRIDDED DATA...FOUS AND MRP GUID ALL CONTINUE
THE TREND OF GALE FORCE WINDS FOR 12-18 HRS TONIGHT AND SAT. WITH
STRNG WINDS PRODUCING 10 FT SEAS WE WOULD LIKE TO ISSUE A HEAVY SURF ADV
FROM CAPE LOOKOUT SOUTH. EAST-WEST FACING BEACHES WILL BE THE MOST
VULNERABLE TO EROSION. NOT TOO CONCERNED WITH COASTAL FLOODING AS EVENT
WILL BE BRIEF AND HIGH TIDES SAT WILL BE THE LOWEST OF THE MONTH.
PALPAM1 PROGRAM INDICATES SOME MINOR SOUND FLOODING POSSIBLE ROANOKE
ISLAND AND PORTIONS OF INLAND HYDE/DARE COUNTIES. WILL HANDLE WITH
MWS.
EXPECT CWF ARND 3 PM.
THANKS ILM FOR INPUT.
.MHX...GALE WARNG S OF VA BEACH TO THE LITTLE RIVER INLET.
HEAVY SURF ADV FROM CAPE LOOKOUT SOUTH.
JMEIn the hours before
Special weather statement, Jan 6, 10:15 PM EST, 1 hour 13 minutes before
SCZ017-023-024-032>034-039-046-070515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON, NC 1015 PM EST FRI JAN 6 1995 ...THUNDERSTORMS WERE MOVING ACROSS NORTHEAST SOUTH CAROLINA... SHOWERS AND ISOLATED THUNDERSTORMS WERE RAPIDLY MOVING ACROSS THE NORTH COAST AND NORTH MIDLANDS OF SOUTH CAROLINA LATE THIS EVENING. THEY WILL CONTINUE TO TRACK NORTHEAST PRODUCING HEAVY RAINS AND WIND GUSTS TO AROUND 45 MPH. TORNADO PRODUCING THUNDERSTORMS ARE POSSIBLE TONIGHT AND A TORNADO WATCH HAS BEEN POSTED FOR ALL OF NORTHEAST SOUTH CAROLINA UNTIL 4 AM SATURDAY. SQI
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 12:01 AM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 59 min |
| Jan 7, 12:37 AM EST | Severe Thunderstorm Warning | ILM | Pender | 53 min |
| Jan 7, 12:53 AM EST | Severe Thunderstorm Warning | ILM | Brunswick | 67 min |
| Jan 7, 12:55 AM EST | Severe Thunderstorm Warning | ILM | Columbus | 35 min |
| Jan 7, 1:02 AM EST | Severe Thunderstorm Warning | ILM | New Hanover | 58 min |
| Jan 7, 4:39 AM EST | Severe Thunderstorm Warning | ILM | Brunswick | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.